Alert archive / Nebraska / River Flood Warnings in 2008
River Flood Warning 87, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jul 17, 2008, 1:51 PM CDT for Gage County, Nebraska. It took effect at Jul 18, 2008, 3:08 AM CDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2008, 1:51 PM CDT (18:51 UTC)
- In effect from
- Jul 18, 2008, 3:08 AM CDT
- Expired
- Jul 19, 2008, 8:37 PM CDT
- In force
- 41 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Gage County, NE
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Beatrice (BEAN1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06881500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jul 17, 2:54 AM CDT, 10 hours 57 minutes earlier.
Area forecast discussion, Jul 17, 2:54 AM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 254 AM CDT THU JUL 17 2008 .DISCUSSION... CWA HAS REMAINED PRECIP-FREE SO FAR THIS MRNG...WITH ONGOING TSRA TO THE N AND W. SUBJECTIVE 00Z UPPER AIR ANALYSIS INDICATES VERY WEAK UPPER LEVEL FLOW OVER THE CENTRAL PLAINS...WITH STORM TRACK TO THE N ACROSS THE NRN PLAINS/GT LAKES. BROAD UPPER RIDGING WAS CENTERED IN THE SWRN US...WITH LITTLE HEIGHT 500MB HEIGHT GRADIENT ACROSS THE SRN 3/4 OF THE CONUS...AND MAINLY RISING HEIGHTS STILL ACROSS THE CONUS. SEVERAL WEAK SHORTWAVES WERE EVIDENT IN THE FLOW...WITH WAVE STILL ANALYZED IN SWRN CANADA ALONG WITH WEAKER LEAD SHORTWAVE FROM SRN AB THROUGH WA/NWRN OR...AS WELL AS WAVE FROM W CTRL MN THROUGH CTRL NEB AND OTHERS DOWNSTREAM. 700MB TEMPS HAD INCREASED ACROSS THE CTRL PLAINS...WITH 10C+ TEMPS ACROSS SRN SD/NEB/KS. MID-LEVEL WAVE WAS NOTED FROM CTRL SD THROUGH WRN NEB AND WAS LIKELY AIDING ONGOING TSRA. 850MB MOISTURE WAS WELL ENTRENCHED AHEAD OF ELONGATED LOW FEATURE ACROSS THE ROCKIES...WITH BROAD AREA OF 16C+ DEWPOINTS THROUGH NEB/CTRL KS/WRN OK. AT 06Z...SFC LOW WAS CENTERED IN NERN CO. NEARLY STATIONARY FRONT EXTENDED FROM SWRN NEB THROUGH CTRL SD INTO NWRN MN. MAIN FORECAST CONCERNS LIE IN FRONTAL PASSAGE TODAY THROUGH LATE FRI...WITH ATTENDANT TSRA/HEAVY RAIN POTENTIAL. FRONT IS EXPECTED TO GET A PUSH AS LEAD UPPER WAVE PROGRESSES EWD ACROSS CANADA...STRETCHING THE FRONT TO MORE OF AN EAST-WEST ORIENTATION AS IT SAGS SLOWLY SWD. S OF THE FRONT...EXPECT STRONG INSTABILITY /2500-3500 J/KG CAPE/ TO DEVELOP WITH DIURNAL HEATING AND ABUNDANCE OF LOW-LEVEL MOISTURE. CONVERGENCE ALONG FRONT SHOULD BE ENOUGH TO PRODUCE TSRA BY MID-AFTN AS IT MOVES INTO THE UNSTABLE AIR...THOUGH NAM INDICATES WEAK MID-LEVEL WAVE WILL AID LIFT. BEST DEEP-LAYER SHEAR WILL BE ALONG/BEHIND FRONT...BUT WILL BE AROUND 30-40KT IN THAT VICINITY...CERTAINLY ADEQUATE FOR SUPERCELL DEVELOPMENT AT LEAST INITIALLY. WITH LINEAR FORCING OF FRONT...AS WELL AS HIGH THETA-E DIFFERENCE BETWEEN MID-LEVELS AND SURFACE...EXPECT CELLS TO EVOLVE INTO MCS WITH DAMAGING WIND POTENTIAL. WITH POTENTIAL FOR BACKBUILDING AND TRAINING ALONG FRONT...HEAVY RAIN WILL BE A CONCERN FROM THURS AFTN THROUGH FRI. NOT ENOUGH CONFIDENCE IN BDRY PLACEMENT YET TO POST A FLASH FLOOD WATCH...AS FRONTAL POSITION WILL DEPEND ON OUTFLOW FROM CONVECTION LATER TODAY/TNGT...BUT WILL MENTION HEAVY RAIN PRETTY HARD IN THE HWO. POTENTIAL FOR SHRA/TSRA CONTINUES THROUGH FRI AS FRONT DRAGS SWD ACROSS THE CWA. SOMETHING OF A LULL IS LIKELY ON FRI LATE MRNG/EARLY AFTN...BEFORE CONVECTION REDEVELOPS ALONG THE FRONT/OUTFLOW BDRIES ON FRI AFTN/EVNG. KEPT POPS ON THE HIGHER SIDE FRI IN THE SRN CWA...BUT DID START TO TAPER DOWN IN THE NRN CWA AS IT SHOULD BE POST-FRONTAL AND MAINLY DRY. MODELS INDICATE STRONGER UPPER LOW DEVELOPING IN SWRN CANADA BY LATE FRI...PUSHING ACROSS THE NRN TIER THROUGH THE WEEKEND. END OF WEEK FRONT IS PROGGED TO HANG UP IN NRN KS/MO AND WASH OUT AS LEE SFC LOW REDEVELOPS IN ERN CO...WITH RETURN FLOW INTO THE CTRL PLAINS BY SAT MRNG. SWD PUSH OF STORM TRACK...COMBINED WITH RETURNING MOISTURE...SHOULD ALLOW DAILY SHRA/TSRA DEVELOPMENT IN THE NRN PLAINS/WRN GT LAKES...POSSIBLY DROPPING INTO THE CWA LATER ON SAT/SUN AS LOW DIGS THROUGH THE NRN PLAINS INTO THE GT LAKES. HAVE CONTINUED POPS ON SAT/SUN WITH LITTLE CHANGE...AS FEATURES WILL LIKELY CHANGE SOME FROM GOING MODEL INDICATIONS. DOES APPEAR THAT CWA WILL REMAIN IN AN ACTIVE PATTERN THOUGH. MADE NO CHANGES BEYOND DAY 3 WITH FOCUS ON NEARER TERM FCST CONCERNS. && .AVIATION... FOR TAF SITES KOMA/KLNK/KOFK THRU 18/06Z VFR CONDITIONS ARE FORECAST FOR ALL TAF SITES UNTIL A FRONTAL BOUNDARY BEGINS TO AFFECT EASTERN NEBRASKA LATER TODAY...BEGINNING WITH KOFK AT 23Z...WHICH WILL REDUCE ALL SITES TO MVFR CONDITIONS THROUGH THE END OF THE PERIOD. MID TO HIGH CLOUDS ARE EXPECTED TO LINGER THROUGHOUT MUCH OF THE DAY. LATE IN THE DAY...STORMS ARE EXPECTED TO FORM ALONG A FRONTAL BOUNDARY MOVING SOUTHEAST OUT OF THE DAKOTAS AFFECTING ALL TAF SITES. FIRST MENTION OF -TSRA IS AT 23Z FOR KOFK AS BOUNDARY BEGINS TO MOVE ACROSS EASTERN NEBRASKA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MAYES/KURTZ
Hazardous weather outlook, Jul 17, 11:36 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1136 AM CDT THU JUL 17 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-180645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1136 AM CDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON THROUGH TONIGHT. DAMAGING WIND WILL BE THE PRIMARY THREAT BUT HAIL IS ALSO POSSIBLE. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS SLOW-MOVING STORMS PRODUCE TORRENTIAL RAINFALL. THE SEVERE STORMS ARE EXPECTED ALONG A COLD FRONT THAT IS PUSHING SOUTHEAST ACROSS EASTERN SOUTH DAKOTA THIS AFTERNOON. A FEW STORMS COULD DEVELOP OUT AHEAD OF THE MAIN FRONT EARLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE ON FRIDAY AND FRIDAY NIGHT...WITH AREAS ALONG AND SOUTH OF INTERSTATE 80 MOST LIKELY TO SEE STORMS. WHILE SEVERE WEATHER IS NOT LIKELY ON FRIDAY...HEAVY RAIN AND LOCALIZED FLOODING ARE POSSIBLE. INTERMITTENT CHANCES FOR THUNDERSTORMS WILL CONTINUE ON SATURDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY AFTERNOON AND EVENING...MAINLY NORTH OF HIGHWAY 30. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY THREATS. OTHERWISE...IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT ACROSS MUCH OF EASTERN NEBRASKA AND WESTERN IOWA. GRIFFIS
In the hours before
Local storm report, Jul 17, 1:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
127 PM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 5 SW LINDSAY 41.65N 97.76W
07/17/2008 E0.75 INCH PLATTE NE PUBLIC
&&
LANDSVORKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:06 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 39 min |
| Jul 17, 3:41 PM CDT | Flash Flood Watch | OAX | Boone, Butler, Cass, Colfax, Dodge, Douglas and 14 more | 12 hr |
| Jul 17, 4:17 PM CDT | Flash Flood Warning | OAX | Butler | 2 hr |
| Jul 17, 4:23 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 52 min |
| Jul 17, 4:32 PM CDT | Flash Flood Warning | OAX | Saunders | 2 hr |
| Jul 17, 4:34 PM CDT | Flash Flood Warning | OAX | Butler, Seward | 3 hr |
| Jul 17, 4:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Lancaster, Sarpy, Saunders | 49 min |
| Jul 17, 5:35 PM CDT | Flash Flood Warning | OAX | Lancaster | 93 min |
| Jul 17, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 40 min |
| Jul 17, 5:45 PM CDT | Flash Flood Warning | OAX | Cass | 84 min |
| Jul 17, 6:10 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 65 min |
| Jul 17, 6:17 PM CDT | Flash Flood Warning | OAX | Gage | 4 hr |
| Jul 17, 6:24 PM CDT | Flash Flood Warning | OAX | Otoe | 100 min |
| Jul 17, 6:53 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 52 min |
Nearby
River Flood Warnings in Nebraska, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.